Struggling with Isotretinoin Redness? Seek Expert Guidance Now!

Struggling with Isotretinoin Redness? Seek Expert Guidance Now!
Published on, 04 June, 2024. Answered by Dr. Anna Chacon and Verified by Dr.Galen Team
Patient Question

Hello Doctor,

 

I've been taking isotretinoin capsules for about 9 months, and I'm pleased with the improvement in my facial condition. However, I've noticed a concerning increase in facial redness during this period. My doctor has recommended the application of a combination cream containing mometasone furoate, tretinoin, and hydroquinone. I'm feeling quite confused as to which component might be contributing to the redness in my skin, especially since my acne marks have significantly lightened after using this cream and taking the prescribed medication. Nevertheless, I'm troubled by the frequent redness episodes occurring once or twice a day. This situation is causing me considerable distress, and despite consulting my doctor, the prescribed oral medications haven't alleviated the issue. I am now turning to you for guidance and advice on how to proceed. Your expertise and insights would be greatly appreciated.

 

Answered by Dr. Anna Chacon

Hello,

Thank you for reaching out to Dr. Galen. Please find the below response to your query.

 

It's commendable that you've observed positive changes in your facial condition since starting isotretinoin therapy. However, the emergence of increased redness can indeed be disconcerting. It's important to acknowledge that individual responses to medications can vary significantly, and this includes both the oral isotretinoin capsules and the topical creams you've been advised to apply.

 

Let's delve into the components of the topical cream - mometasone furoate, tretinoin, and hydroquinone - to gain a better understanding of their respective roles. Mometasone furoate, being a corticosteroid, is primarily aimed at reducing inflammation and redness in the skin. Tretinoin, a form of vitamin A, is known for its acne-fighting properties and its ability to enhance skin renewal processes. Hydroquinone, on the other hand, is commonly used to lighten dark spots and hyperpigmentation.

 

While these components are intended to address various aspects of your skin concerns, it's important to acknowledge that they can occasionally lead to skin irritation or exacerbate existing redness. Additionally, isotretinoin itself is known to cause redness and dryness as common side effects. Therefore, pinpointing the exact cause of your redness without a comprehensive in-person evaluation can be challenging.

 

Considering the distress you're experiencing and the limited efficacy of the oral medications previously prescribed by your doctor, seeking a second opinion might indeed be a prudent course of action. Consulting with another healthcare provider who specializes in dermatology could provide fresh insights and potentially alternative treatment approaches tailored to your specific needs.

 

I empathize with your frustration and assure you that your well-being is our utmost priority. Please refrain from altering your current medication regimen without prior consultation, as doing so could potentially exacerbate your condition. Instead, let's work together to explore viable solutions and alleviate your concerns.

 

Thanks


Ask Multiple Doctors Online for Just $5!

Ask Now


About Dr. Anna Chacon


Enroll as a Doctor

Join